Regular and Chaotic Dynamics

, Volume 15, Issue 6, pp 652–658 | Cite as

Transformation of a pair of commuting Hamiltonians quadratic in momenta to canonical form and real partial separation of variables for the Clebsch top

Research Articles


In the case of two degrees of freedom the simultaneous diagonalization of pairs of Hamiltonians quadratic on momenta that commute with respect to the standard Poisson bracket is considered. A general scheme of partial separation of variables for such pairs is discussed. As an example the Clebsch top is considered.

Key words

separation of variables the Clebsch top 

MSC2000 numbers

37N15 37K20 14K20 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Marikhin, V.G. and Sokolov, V.V., Teor. Math. Phys., 2006, vol. 149, no. 2, pp. 147–160. (In Russian)MathSciNetGoogle Scholar
  2. 2.
    Marikhin V. G. and Sokolov, V.V., Separation of Variables on a Non-Hyperelliptic Curve, Reg. and Chaot. Dynamics, 2005, vol. 10, no. 1, pp. 59–70.MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Marikhin, V.G. and Sokolov, V.V. O Kvazishtekkelevykh Hamiltonianakh, Uspekhi math. nauk, 2005, vol. 60, no. 5, pp. 175–176. (In Russian)MathSciNetGoogle Scholar
  4. 4.
    Dorizzi, B., Grammaticos, B., Ramani A., and Winternitz P., Integrable Hamiltonian Systems with Velocity Dependent Potentials, J. Math. Phys., 1985, vol. 26, pp. 3070–3079.CrossRefMathSciNetGoogle Scholar
  5. 5.
    Ferapontov, E.V. and Fordy, A.P., Nonhomogeneous Systems of Hydrodynamic Type Related to Quadratic Hamiltonians with Electromagnetic Term, Physica D, 1997, vol. 108, pp. 350–364.MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Ferapontov, E.V. and Fordy, A. P., Commuting Quadratic Hamiltonians with Velocity-Dependent Potentials, Rep. Math. Phys., 1999, vol. 44, no. 1/2, pp. 71–80.MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    McSween E. and Winternitz, P., Integrable and Superintegrable Hamiltonian Systems in Magnetic Fields, J. Math. Phys., 2000, vol. 41, pp. 2957–2967.MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Yehia, H. M., Generalized Natural Mechanical Systems of Two Degrees of Freedom with Quadratic Integrals, J. Phys. A, 1992, vol. 25, pp. 197–221.MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Perelomov, A. I., Some Remarks on the Integrability of the Equation of Motion of a Rigid Body in an Ideal Liquid, Funct. Anal. Pril., 1981, vol. 15, pp. 83–85.CrossRefMathSciNetGoogle Scholar
  10. 10.
    Schottky, F., Uber das Analytische Problem der Rotation eines Starren Körpers in Raume von vier Dimensionen. Sitzungsberichte drer Königligh preussischen Academie der Wissenschaften zu Berlin, 1891, vol. XIII, pp. 227–232.Google Scholar
  11. 11.
    Manakov, S.V., A remark on integration of the Euler equations for n-dimensional rigid body dynamics, Funct. Anal. Appl., 1976, vol. 10, no. 4, pp. 93–94.MATHMathSciNetGoogle Scholar
  12. 12.
    Clebsch, A., Über die Bewegung eines Körpers in einer Flüssigkeit, Math. Annalen, 1870, vol. 3, pp. 238–262.CrossRefMathSciNetGoogle Scholar
  13. 13.
    Bobenko, A. I., Reyman A.G., and Semenov-Tian-Shansky, M.A., The Kowalewski top 99 years later: a Lax pair, generalizations and explicit solutions, Commun. Math. Phys., 1989, vol. 122, p. 321.MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Komarov, I.V. and Tsiganov, A.V., On integration of the Kowalevski gyrostat problem, Regul. Chaotic. Dyn., 2004, vol. 9, no. 2, pp. 169–187.MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Prasolov, V.V. and Solov’ev, Yu. P., Ellipticheskie Funktsii i Algebraichekie Uravneniya, Factorial, 1997, 288 pp.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2010

Authors and Affiliations

  1. 1.Landau ITP of RASMoscowRussia

Personalised recommendations